MAUDE Adverse Event Report: STRYKER TRAUMA KIEL GUIDE WIRE HANDLE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL GUIDE WIRE HANDLE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2351-0030
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the customer was using the guidewire handle, and hitting on it.Suddenly it breaks, and can not be used anymore." the surgeon needed a new guide wire handle, so they had to find a new one in another kit from another supplier.Approx.15 min.Delay.All debris was removed.The handle broke in two.Clean cut.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.Device disposition unknown.
 
Additional Manufacturer Narrative
Please note the correction to d9/h3 as the device was returned for evaluation.Please also note the corrections to d4 lot # and h6 method code.The reported event could be confirmed, since the handle is broken as complained.The device inspection revealed the following: the visual inspection has shown that a fragment of the handle broken off, the fragment is still screwed into the also received adjustment wheel.The fragment was almost completely screwed into the wheel, this deep position could be an indication for a very high pre-load that was applied to hold the wire in the tensioned position.The fracture face at the fragment has the typical view of a brittle overload fracture, there are no indications, like blowholes or embeddings, for any material issue.Also at the outside of the fracture zone are no damages, like nicks or dents, visible.During the evaluation it was possible to reassemble the instrument.The pieces could be put back together in perfect alignment, which is also a typical sign of a brittle overload fracture.The lever could be pulled up and down with the clamping mechanism moving back and forth, but the device would not pass a functional test with a wire under pressure as just a few thread flanks hold the broken end in place.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected, therefore the root cause can attributed to a use related issue.Most likely was a very high pre-load applied onto the device to hold the wire, the load was that high, that the in the complaint description mentioned hammer blow did lead to a sudden stress rupture of the handle.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "the customer was using the guidewire handle, and hitting on it.Suddenly it breaks, and can not be used anymore".The surgeon needed a new guide wire handle, so they had to find a new one in another kit from another supplier.Approx.15 min.Delay.All debris was removed.The handle broke in two.Clean cut.

Brand Name
GUIDE WIRE HANDLE IMN INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15883339
Report Number0009610622-2022-00559
Device Sequence Number17419092
Product Code LXH
UDI-Device Identifier07613327361674
UDI-Public07613327361674
Combination Product (Y/N)N
Initial Reporter CountryDA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2351-0030
Device Catalogue Number23510030
Device Lot NumberKME916598
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown